Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 76, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 23, 2019, 10:17 AM CDT for Barry County, Lawrence County, Missouri. It was in force for 6 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2019, 10:17 AM CDT (15:17 UTC)
- Expired
- Jun 23, 2019, 4:15 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 65 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 10:22 AM CDT | FLASH FLOOD | 1 E Monett, MO | KELLY CREEK IS OUT OF ITS BANKS ON BROADWAY ST. LOCALIZED FLOODING ON US 60 AND KYLER ST IN MONETT. |
| Jun 23, 10:30 AM CDT | FLASH FLOOD | Pierce City, MO | CLEAR CREEK IS FLOODED OVER THE ROADWAY ON S ELM ST IN PIERCE CITY. |
| Jun 23, 11:18 AM CDT | FLASH FLOOD | 1 Ne Exeter, MO | FLASH FLOODING IN EXETER/FARM ROAD 1075. VIA SOCIAL MEDIA. |
| Jun 23, 11:30 AM CDT | FLASH FLOOD | 5 Nw Eagle Rock, MO | LOW-LATER CROSSING FLOODED NEAR THE ROARING RIVER FISH HATCHERY. IN ADDITION, CAMP GROUNDS 2 AND 3 HAVE BEEN EVACUATED AT ROARING RIVER STATE PARK DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 3.3 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311
WGUS53 KSGF 231517
FFWSGF
MOC009-109-232115-
/O.NEW.KSGF.FF.W.0076.190623T1517Z-190623T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
1017 AM CDT Sun Jun 23 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Barry County in southwestern Missouri...
Southern Lawrence County in southwestern Missouri...
* Until 415 PM CDT.
* At 1016 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Roaring River State Park... Monett...
Aurora... Cassville...
Marionville... Shell Knob...
Pierce City... Purdy...
Seligman... Exeter...
Wheaton... Verona...
Butterfield... Washburn...
Golden... Emerald Beach...
Eagle Rock... Pioneer...
Freistatt... Chain-O-Lakes...
This warning includes but is not limited to the following low water
crossings...
Route Y at Flat Creek just northeast of Cassville...
Route C just south of Mcdowell...
Highway 39 at Flat Creek south of Jenkins...
Highway 39 at Flat Creek near Jenkins...
and Highway 97 just south of Highway 37 at Pierce City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3651 9407 3703 9406 3702 9361 3683 9361
3681 9359 3650 9358
$$
Wise1 follow-up statement
435
WGUS73 KSGF 231658
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1158 AM CDT Sun Jun 23 2019
MOC009-109-232115-
/O.CON.KSGF.FF.W.0076.000000T0000Z-190623T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barry MO-Lawrence MO-
1158 AM CDT Sun Jun 23 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
BARRY AND SOUTHERN LAWRENCE COUNTIES...
At 1156 AM CDT, emergency management reported flash flooding in the
warned area. Up to three to four inches of rain have already fallen.
Flash flooding is already occurring. Flooded roads and water
rescues have been reported in the Monett and Verona areas.
Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Roaring River State Park... Monett...
Aurora... Cassville...
Marionville... Shell Knob...
Pierce City... Purdy...
Seligman... Exeter...
Wheaton... Verona...
Butterfield... Washburn...
Golden... Emerald Beach...
Eagle Rock... Pioneer...
Freistatt... Chain-O-Lakes...
This warning includes but is not limited to the following low water
crossings...
Route Y at Flat Creek just northeast of Cassville...
Route C just south of Mcdowell...
Highway 39 at Flat Creek south of Jenkins...
Highway 39 at Flat Creek near Jenkins...
and Highway 97 just south of Highway 37 at Pierce City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3651 9407 3703 9406 3702 9361 3683 9361
3681 9359 3650 9358
$$
WiseWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 6:50 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jun 23, 6:50 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
650 AM CDT Sun Jun 23 2019
.UPDATE...
Issued at 647 AM CDT Sun Jun 23 2019
Convection is lining up to favor the southern portions of the area
to receive heavy rainfall into this afternoon. Updated forecast
has 2-3+" in the southern two tiers of counties along the MO/AR
border, with potential for 4-5". Therefore, extended the southern
end of the Flash Flood Watch farther east.
&&
.SHORT TERM...(Today and tonight)
Issued at 302 AM CDT Sun Jun 23 2019
There's a lot going on in the region right now. Ongoing persistent
convection over portions of the forecast area are expected to
continue into the morning hours before scattering out and shifting
east. Convective cluster over south-central KS is shown by
convective models moving into the west late this morning and
exiting the east by late afternoon. Primary risk with these
rounds of convection is flooding given limited instability due to
the atmosphere being worked over continuously. Have expanded the
Flash Flood Watch slightly to the east to account for expected
rainfall and flooding concerns. Could still see a severe threat
with the cluster coming from KS, especially if instability can
push in from the SW as shown by some of the models.
Models then are divided on late day/overnight convection.
Convective models show very little instability to work with, and
therefore show little in the way of convection. Synoptic models
are more enthusiastic in showing widespread convection developing
with ample instability for severe storms. Dynamics will be strong
(height falls from the upper trough moving in, right entrance
region of the jet, and surface cold front and trough), so if
instability can build behind earlier convection then the severe
risk would be solid. If this very conditional threat is realized,
large hail, damaging winds, and perhaps an isolated tornado would
be possible. Additional rainfall would continue a flood threat.
.LONG TERM...(Monday through Saturday)
Issued at 302 AM CDT Sun Jun 23 2019
A more typical summertime pattern will become established this
week, resulting in hot and humid conditions with some low end
chances for showers and storms at times, but nothing widespread.
&&
.AVIATION...(For the 12Z TAFS through 12Z Monday morning)
Issued at 647 AM CDT Sun Jun 23 2019
Several round of showers and thunderstorms are expected, making
for a challenging forecast. Worst rainfall and low
cloud/visibility conditions will exist into early this afternoon.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through late tonight for MOZ055>058-066>070-
077>082-088>098-101>106.
KS...Flash Flood Watch through late tonight for KSZ073-097-101.
&&
UPDATE...Titus
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...TitusHazardous weather outlook, Jun 23, 3:59 AM CDT, 6 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 359 AM CDT Sun Jun 23 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-240900- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 359 AM CDT Sun Jun 23 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Elevated flooding risk. Significant lightning risk. DISCUSSION... Showers and thunderstorms will continue over portions of the area this morning. The primary risk with these storms is flash flooding. Another round of thunderstorms will move in from the west late this morning into the afternoon hours. Large hail to the size of quarters, damaging winds to 60 mph, and flash flooding are possible with this round of storms. Yet another round of storms is possible this evening into tonight. There is a conditional risk of severe storms with this round if enough instability can develop. If instability does develop, half dollar size hail, 60 mph damaging winds, flash flooding, and perhaps an isolated tornado would be possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms will be possible at times this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Titus
In the hours before
Special weather statement, Jun 23, 8:36 AM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Springfield MO
836 AM CDT Sun Jun 23 2019
MOZ067-078-089-231415-
Cedar MO-Dade MO-St. Clair MO-
836 AM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR CEDAR...SOUTHERN ST. CLAIR AND
DADE COUNTIES UNTIL 915 AM CDT...
At 836 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Walker to 7 miles east of Sheldon to near
Jasper. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Stockton Lake... Stockton State Park...
Truman Lake... El Dorado Springs...
Stockton... Greenfield...
Osceola... Lockwood...
Dadeville... Jerico Springs...
Collins... Roscoe...
South Greenfield... Arcola...
Vista... Umber View Heights...
Bearcreek... Cane Hill...
Arnica... Neola...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until noon CDT for
southwestern and west central Missouri.
LAT...LON 3812 9360 3781 9363 3737 9363 3735 9408
3806 9406
TIME...MOT...LOC 1336Z 271DEG 39KT 3798 9422 3768 9415 3737 9438
WiseSpecial weather statement, Jun 23, 9:15 AM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Springfield MO
915 AM CDT Sun Jun 23 2019
MOZ101-102-231500-
Barry MO-McDonald MO-
915 AM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCDONALD AND WESTERN
BARRY COUNTIES UNTIL 1000 AM CDT...
At 915 AM CDT, Doppler radar was tracking a strong thunderstorm near
Pineville, moving east at 45 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Big Sugar Creek State Park... Roaring River State Park...
Cassville... Purdy...
Exeter... Wheaton...
Butterfield... Washburn...
Wayne... Mcdowell...
Powell... Rocky Comfort...
Ridgley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until noon CDT for
southwestern Missouri.
LAT...LON 3650 9439 3671 9434 3675 9407 3688 9376
3659 9376
TIME...MOT...LOC 1415Z 250DEG 38KT 3658 9430
WiseLocal storm report, Jun 23, 9:43 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 AM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM FLASH FLOOD 3 SSE GRANBY 36.88N 94.24W
06/23/2019 NEWTON MO LAW ENFORCEMENT
HWY 86, IN THE AREA OF EAST NEWTON HIGH
SCHOOL IS CLOSED DUE TO FLOODING.
&&Local storm report, Jun 23, 9:49 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
949 AM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN ROCKY COMFORT 36.74N 94.09W
06/23/2019 M4.00 INCH MCDONALD MO TRAINED SPOTTER
SPOTTER IN ROCKY COMFORT HAS MEASURED 4
INCHES OF RAINFALL SO FAR THIS MORNING, WITH
RAIN ONGOING.
&&Local storm report, Jun 23, 9:56 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 AM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 AM FLASH FLOOD 1 WNW STELLA 36.76N 94.20W
06/23/2019 NEWTON MO FIRE DEPT/RESCUE
MULTIPLE SWIFT WATER RESCUES NEAR THE STELLA
AND FAIRVIEW AREAS, ALONG HWYS AA, HH, AND
D.
&&The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:02 PM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Jun 22, 11:07 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan, St. Clair | 53 min |
| Jun 22, 11:51 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory, Miller, Morgan | 54 min |
| Jun 23, 7:11 AM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 9 hr |
| Jun 23, 7:16 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Jun 23, 7:46 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 59 min |
| Jun 23, 8:36 AM CDT | Special Weather Statement | SGF | Cedar, Dade, St. Clair | 39 min |
| Jun 23, 9:03 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Jun 23, 9:15 AM CDT | Special Weather Statement | SGF | Barry, McDonald | 45 min |
| Jun 23, 9:44 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 3 hr |
| Jun 23, 10:27 AM CDT | Special Weather Statement | SGF | Taney | 48 min |
| Jun 23, 10:36 AM CDT | Flash Flood Warning | SGF | Stone | 6 hr |
| Jun 23, 10:59 AM CDT | Special Weather Statement | SGF | Douglas, Ozark | 61 min |
| Jun 23, 11:33 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 42 min |
| Jun 23, 12:06 PM CDT | Special Weather Statement | SGF | Dent, Shannon | 54 min |
| Jun 23, 12:15 PM CDT | Areal Flood Advisory | SGF | Christian | 4 hr |
| Jun 23, 12:28 PM CDT | Special Weather Statement | SGF | Howell | 47 min |
| Jun 23, 12:43 PM CDT | Special Weather Statement | SGF | Oregon | 62 min |
| Jun 23, 1:09 PM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 66 min |
| Jun 23, 1:31 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Ozark, Shannon | 6 hr |
| Jun 23, 1:32 PM CDT | Areal Flood Advisory | SGF | Webster, Wright | 6 hr |
| Jun 23, 1:53 PM CDT | Areal Flood Advisory | SGF | Douglas, Ozark, Taney | 6 hr |
| Jun 23, 2:31 PM CDT | River Flood Warning | SGF | McDonald | 30 hr |
| Jun 23, 2:31 PM CDT | River Flood Warning | SGF | Jasper, Newton | 53 hr |
| Jun 23, 3:56 PM CDT | Areal Flood Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton, Stone | 18 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.